Alert archive / Nevada / High Wind Watches in 2010
High Wind Watch 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Mar 7, 2010, 3:27 PM PST for Clark County, Nye County, Nevada; Inyo County, California. It took effect at Mar 8, 2010, 7:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 7, 2010, 3:27 PM PST (23:27 UTC)
- In effect from
- Mar 8, 2010, 7:00 PM PST
- Expired
- Mar 8, 2010, 3:27 PM PST
- In force
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
941 WWUS75 KVEF 072327 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 327 PM PST SUN MAR 7 2010 ...ANOTHER PACIFIC STORM WILL MOVE INTO CENTRAL CALIFORNIA MONDAY NIGHT BEFORE MOVING INTO SOUTHERN NEVADA ON TUESDAY. THIS STORM WILL BRING THE POTENTIAL FOR STRONG AND GUSTY WINDS TO THE MOUNTAINS OF INYO COUNTY CALIFORNIA AS WELL AS THE SPRING MOUNTAINS AND WESTERN FOOTHILLS OF THE LAS VEGAS VALLEY... CAZ519-521-080730- /O.NEW.KVEF.HW.A.0002.100309T0300Z-100309T1400Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- 327 PM PST SUN MAR 7 2010 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT FOR THE EASTERN SIERRA SLOPES AND THE WHITE MOUNTAINS OF INYO COUNTY. * TIMING...WINDS WILL INCREASE BY LATE MONDAY AFTERNOON WITH STRONG AND POTENTIALLY VERY GUSTY DOWNSLOPE CONDITIONS FORMING EARLY MONDAY EVENING AND THEN CONTINUING THROUGH MUCH OF MONDAY NIGHT. * WINDS...STEADY WEST WINDS BETWEEN 40 AND 50 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE TO THE 5000 FOOT LEVEL. * IMPACTS...RESIDENCES SHOULD BE AWARE OF THESE POTENTIALLY STRONG WINDS AND TAKE ANY NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS OUTSIDE. TRAVELERS ARE URGED TO ALSO USE CAUTION AS STRONG CROSSWINDS MAY DEVELOP IN THE LOWER VALLEY AND ALONG THE WESTERN FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ NVZ019-020-080730- /O.NEW.KVEF.HW.A.0002.100309T0300Z-100309T1400Z/ SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- INCLUDING THE CITIES OF...NORTH LAS VEGAS...HENDERSON 327 PM PST SUN MAR 7 2010 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT FOR THE SPRING MOUNTAINS AND THE RED ROCK CANYON AREA AS WELL AS THE WESTERN FOOTHILLS OF THE LAS VEGAS VALLEY. * TIMING...WINDS WILL INCREASE LATE MONDAY AFTERNOON AND THEN BECOMING POTENTIALLY STRONG AND GUSTY MONDAY NIGHT AS DOWNSLOPE WINDS DEVELOP OVER THE AREA. * WINDS...WEST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO OVER 50 MPH POSSIBLE. * IMPACTS...RESIDENCES SHOULD BE AWARE OF THESE POTENTIALLY STRONG WINDS AND TAKE ANY NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS OUTSIDE. TRAVELERS ARE URGED TO ALSO USE CAUTION AS STRONG CROSSWINDS MAY DEVELOP ON THE AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$
4 follow-up statements
322 WWUS75 KVEF 080637 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1037 PM PST SUN MAR 7 2010 ...A PACIFIC STORM WILL BRING THE POTENTIAL FOR STRONG AND GUSTY WINDS TO THE MOUNTAINS OF INYO COUNTY CALIFORNIA AS WELL AS THE SPRING MOUNTAINS AND WESTERN FOOTHILLS OF THE LAS VEGAS VALLEY MONDAY NIGHT AS IT MOVES ACROSS NORTHERN AND CENTRAL CALIFORNIA... CAZ519-521-081500- /O.CON.KVEF.HW.A.0002.100309T0300Z-100309T1400Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- 1037 PM PST SUN MAR 7 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT FOR THE EASTERN SIERRA SLOPES AND THE WHITE MOUNTAINS OF INYO COUNTY. * TIMING...WINDS WILL INCREASE BY LATE MONDAY AFTERNOON WITH STRONG AND POTENTIALLY VERY GUSTY DOWNSLOPE CONDITIONS FORMING EARLY MONDAY EVENING AND THEN CONTINUING THROUGH MUCH OF MONDAY NIGHT. * WINDS...STEADY WEST WINDS BETWEEN 40 AND 50 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE. * IMPACTS...RESIDENCES SHOULD BE AWARE OF THESE POTENTIALLY STRONG WINDS AND TAKE ANY NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS OUTSIDE. TRAVELERS ARE URGED TO ALSO USE CAUTION AS STRONG CROSSWINDS MAY DEVELOP IN THE LOWER VALLEY AND ALONG THE WESTERN FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ NVZ019-020-081500- /O.CON.KVEF.HW.A.0002.100309T0300Z-100309T1400Z/ SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- INCLUDING THE CITIES OF...NORTH LAS VEGAS...HENDERSON 1037 PM PST SUN MAR 7 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT FOR THE SPRING MOUNTAINS AND THE RED ROCK CANYON AREA AS WELL AS THE WESTERN FOOTHILLS OF THE LAS VEGAS VALLEY. * TIMING...WINDS WILL INCREASE LATE MONDAY AFTERNOON AND THEN BECOMING POTENTIALLY STRONG AND GUSTY MONDAY NIGHT AS DOWNSLOPE WINDS DEVELOP OVER THE AREA. * WINDS...WEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 60 MPH POSSIBLE. * IMPACTS...RESIDENCES SHOULD BE AWARE OF THESE POTENTIALLY STRONG WINDS AND TAKE ANY NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS OUTSIDE. TRAVELERS ARE URGED TO ALSO USE CAUTION AS STRONG CROSSWINDS MAY DEVELOP ON THE AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$
496 WWUS75 KVEF 081205 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 405 AM PST MON MAR 8 2010 .A COLD PACIFIC STORM WILL DROP FROM NORTHERN CALIFORNIA INTO SOUTHERN NEVADA BY TUESDAY MORNING. THIS SYSTEM WILL BRING THE POTENTIAL FOR STRONG WEST WINDS TO THE MOUNTAINS OF INYO COUNTY CALIFORNIA AS WELL AS THE SPRING MOUNTAINS AND WESTERN FOOTHILLS OF THE LAS VEGAS VALLEY TONIGHT. CAZ520-081900- /O.EXB.KVEF.HW.A.0002.100309T0300Z-100309T1200Z/ OWENS VALLEY- 405 AM PST MON MAR 8 2010 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE WESTERN FOOTHILLS OF THE OWENS VALLEY...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. * TIMING...WINDS WILL INCREASE FROM THE WEST LATE THIS AFTERNOON AND THEN BECOME POTENTIALLY STRONG AND GUSTY THIS EVENING THROUGH LATE TONIGHT AS CONDITIONS BECOME FAVORABLE FOR DOWNSLOPE WINDS ALONG THE EASTERN SIERRA SLOPES. * WINDS...WEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 60 MPH POSSIBLE. * IMPACTS...RESIDENTS ON THE WEST SIDE OF THE OWENS VALLEY SHOULD BE AWARE OF THESE POTENTIALLY STRONG WINDS AND TAKE ANY NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS OUTSIDE. DRIVERS ALONG HIGHWAY 395 ARE URGED TO ALSO USE CAUTION AS STRONG CROSSWINDS MAY DEVELOP ON THE AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ CAZ519-521-081900- /O.EXT.KVEF.HW.A.0002.100309T0300Z-100309T1200Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- 405 AM PST MON MAR 8 2010 ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT FOR THE EASTERN SIERRA SLOPES AND EASTERN SLOPES OF THE WHITE MOUNTAINS. * TIMING...WINDS WILL INCREASE BY LATE THIS AFTERNOON WITH STRONG AND POTENTIALLY VERY GUSTY DOWNSLOPE WINDS DEVELOPING EARLY THIS EVENING THEN CONTINUING THROUGH MUCH OF TONIGHT. WINDS WILL BECOME NORTH AROUND MIDNIGHT OVER THE NORTHERN OWENS VALLEY THEN SPREAD SOUTHWARD EARLY TUESDAY MORNING. * WINDS...STEADY WEST WINDS BETWEEN 40 AND 50 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE. * IMPACTS...RESIDENTS SHOULD BE AWARE OF THESE POTENTIALLY STRONG WINDS AND TAKE ANY NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS OUTSIDE. DRIVERS ARE URGED TO ALSO USE CAUTION AS STRONG CROSSWINDS MAY DEVELOP ON NORTH/SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH AND...OR GUSTS OF 70 MPH OR STRONGER MAY OCCUR ABOVE 5000 FEET IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ NVZ019-020-081900- /O.EXT.KVEF.HW.A.0002.100309T0600Z-100309T1400Z/ SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- INCLUDING THE CITIES OF...NORTH LAS VEGAS...HENDERSON 405 AM PST MON MAR 8 2010 ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT FOR THE SPRING MOUNTAINS...RED ROCK CANYON AND THE WESTERN FOOTHILLS OF THE LAS VEGAS VALLEY. * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND THEN BECOMING POTENTIALLY STRONG AND GUSTY LATE THIS EVENING AND OVERNIGHT AS DOWNSLOPE WINDS DEVELOP ON THE EASTERN SLOPES OF THE SPRING MOUNTAINS. * WINDS...WEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 60 MPH POSSIBLE. * IMPACTS...RESIDENTS NEAR THE FOOTHILLS OF THE SPRING MOUNTAINS SHOULD BE AWARE OF THESE POTENTIALLY STRONG WINDS AND TAKE ANY NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS OUTSIDE. DRIVERS ARE URGED TO ALSO USE CAUTION AS STRONG CROSSWINDS MAY DEVELOP ON THE AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ JA
028 WWUS75 KVEF 081959 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1159 AM PST MON MAR 8 2010 .A COLD PACIFIC STORM WILL DROP FROM NORTHERN CALIFORNIA INTO SOUTHERN NEVADA BY TUESDAY MORNING. THIS SYSTEM WILL BRING THE POTENTIAL FOR STRONG WEST WINDS TO THE MOUNTAINS OF INYO COUNTY CALIFORNIA AS WELL AS THE SPRING MOUNTAINS AND WESTERN FOOTHILLS OF THE LAS VEGAS VALLEY TONIGHT. CAZ519>521-090000- /O.CON.KVEF.HW.A.0002.100309T0300Z-100309T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- 1159 AM PST MON MAR 8 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 PM PST THIS EVENING THROUGH LATE TONIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM 7 PM PST THIS EVENING THROUGH LATE TONIGHT FOR THE EASTERN SIERRA SLOPES...THE OWENS VALLEY AND THE WHITE MOUNTAINS OF INYO COUNTY. * TIMING...WINDS WILL INCREASE BY LATE THIS AFTERNOON WITH STRONG AND POTENTIALLY VERY GUSTY DOWNSLOPE WINDS DEVELOPING EARLY THIS EVENING THEN CONTINUING THROUGH MUCH OF TONIGHT. WINDS WILL BECOME NORTH AROUND MIDNIGHT OVER THE NORTHERN OWENS VALLEY THEN SPREAD SOUTHWARD EARLY TUESDAY MORNING. * WINDS...STEADY WEST WINDS BETWEEN 40 AND 50 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE. * IMPACTS...RESIDENTS SHOULD BE AWARE OF THESE POTENTIALLY STRONG WINDS AND TAKE ANY NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS OUTSIDE. DRIVERS ARE URGED TO ALSO USE CAUTION AS STRONG CROSSWINDS MAY DEVELOP ON NORTH/SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH AND...OR GUSTS OF 70 MPH OR STRONGER MAY OCCUR ABOVE 5000 FEET IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ NVZ019-020-090000- /O.CON.KVEF.HW.A.0002.100309T0600Z-100309T1400Z/ SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- INCLUDING THE CITIES OF...NORTH LAS VEGAS...HENDERSON 1159 AM PST MON MAR 8 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 10 PM PST THIS EVENING THROUGH LATE TONIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM 10 PM PST THIS EVENING THROUGH LATE TONIGHT FOR THE SPRING MOUNTAINS...THE RED ROCK CANYON AREA...AS WELL AS THE WESTERN PORTION OF THE LAS VEGAS VALLEY. * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND THEN BECOMING POTENTIALLY STRONG AND GUSTY LATE THIS EVENING AND OVERNIGHT AS DOWNSLOPE WINDS DEVELOP ON THE EASTERN SLOPES OF THE SPRING MOUNTAINS. * WINDS...WEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 60 MPH POSSIBLE. * IMPACTS...RESIDENTS NEAR THE FOOTHILLS OF THE SPRING MOUNTAINS SHOULD BE AWARE OF THESE POTENTIALLY STRONG WINDS AND TAKE ANY NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS OUTSIDE. DRIVERS ARE URGED TO ALSO USE CAUTION AS STRONG CROSSWINDS MAY DEVELOP ON THE AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$
528 WWUS75 KVEF 082327 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 327 PM PST MON MAR 8 2010 .A COLD PACIFIC STORM WILL MOVE INTO SOUTHERN NEVADA BY EARLY TUESDAY BEFORE RAPIDLY MOVING INTO ARIZONA BY TUESDAY EVENING. THIS SYSTEM WILL BRING LOCALLY STRONG AND GUSTY WINDS TO THE MOUNTAINS OF INYO COUNTY CALIFORNIA AS WELL AS THE SPRING MOUNTAINS AND WESTERN FOOTHILLS OF THE LAS VEGAS VALLEY TONIGHT. GUSTY WINDS WILL ALSO BE SEEN ACROSS THE DESERT AREAS OF SAN BERNARDINO COUNTY CALIFORNIA LATE TONIGHT AND INTO TUESDAY. NVZ019-020-090800- /O.UPG.KVEF.HW.A.0002.100309T0600Z-100309T1400Z/ /O.NEW.KVEF.HW.W.0001.100309T0600Z-100309T1400Z/ SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- INCLUDING THE CITIES OF...NORTH LAS VEGAS...HENDERSON 327 PM PST MON MAR 8 2010 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM PST TUESDAY FOR THE SPRING MOUNTAINS...RED ROCK CANYON AS WELL AS THE WESTERN PORTION OF THE LAS VEGAS VALLEY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL INCREASE EARLY THIS EVENING AND THEN BECOME LOCALLY STRONG AND GUSTY BY MIDNIGHT AND THEN CONTINUE THROUGH THE REMAINDER OF THE NIGHT AS DOWNSLOPE WINDS DEVELOP ON THE EAST SLOPES OF THE SPRING MOUNTAINS. * WINDS...WEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 60 MPH OR GREATER. * IMPACTS...RESIDENTS NEAR THE FOOTHILLS OF THE SPRING MOUNTAINS SHOULD BE AWARE OF THESE POTENTIALLY STRONG WINDS AND TAKE ANY NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS OUTSIDE. DRIVERS ARE URGED TO ALSO USE CAUTION AS STRONG CROSSWINDS MAY DEVELOP ON THE AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ519>521-090800- /O.UPG.KVEF.HW.A.0002.100309T0300Z-100309T1200Z/ /O.NEW.KVEF.WI.Y.0007.100309T0300Z-100309T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- 327 PM PST MON MAR 8 2010 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST TUESDAY FOR THE EASTERN SIERRA SLOPES...THE WHITE MOUNTAINS OF INYO COUNTY AND THE OWENS VALLEY ESPECIALLY ALONG THE WESTERN FOOTHILLS. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL INCREASE BY EARLY EVENING WITH STRONG AND GUSTY DOWNSLOPE WINDS DEVELOPING THEN CONTINUING THROUGH MUCH OF TONIGHT. WINDS WILL BECOME NORTH AROUND MIDNIGHT OVER THE NORTHERN OWENS VALLEY THEN SPREAD SOUTHWARD BY EARLY TUESDAY MORNING. * WINDS...GUSTS TO AROUND 65 MPH POSSIBLE ABOVE THE 5000 FOOT LEVEL. WIND GUSTS TO NEAR 55 MPH EXPECTED IN THE VALLEY...ESPECIALLY ALONG THE WESTERN FOOTHILLS AND NEAR THE WEST/EAST CANYON OPENINGS. * IMPACTS...RESIDENTS SHOULD BE AWARE OF THESE GUSTY WINDS AND TAKE ANY NECESSARY PRECAUTIONS TO SECURE LOOSE OBJECTS OUTSIDE. DRIVERS ARE URGED TO ALSO USE CAUTION AS STRONG CROSSWINDS MAY DEVELOP ON NORTH/SOUTH ROADS...ESPECIALLY HIGHWAY 395 TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING. && $$ CAZ523>525-090800- /O.NEW.KVEF.WI.Y.0007.100309T1000Z-100310T0300Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- 327 PM PST MON MAR 8 2010 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 7 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 PM PST TUESDAY FOR THE WESTERN AND EASTERN MOJAVE DESERT AS WELL AS THE MORONGO BASIN. * TIMING...WINDS WILL INCREASE TONIGHT WITH GUSTY WINDS DEVELOPING IN THE WESTERN MOJAVE DESERT BY 2 AM TUESDAY MORNING AND THEN SPREAD SOUTH AND EAST DURING THE DAY. THE STRONGEST WINDS IN THE EASTERN MOJAVE DESERT AND THE MORONGO BASIN ARE EXPECTED LATE TUESDAY MORNING INTO THE AFTERNOON. * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO BETWEEN 45 AND 50 MPH. * IMPACTS...TRAVELERS ALONG THE AREA HIGHWAYS SHOULD BE ALERT TO THE POSSIBILITY OF STRONG CROSSWINDS AND ALSO RAPIDLY LOWERING VISIBILITIES IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Mar 7, 3:10 PM PST, 17 minutes earlier.
Area forecast discussion, Mar 7, 3:10 PM PST, 17 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE LAS VEGAS NV
310 PM PST SUN MAR 7 2010
CORRECTION TO SYNOPSIS WORDING
.SYNOPSIS...BRIEF CLEARING WILL TAKE PLACE LATE TONIGHT AND MONDAY
BEFORE ANOTHER PACIFIC STORM MOVES INTO THE AREA MONDAY AND TUESDAY.
THIS SYSTEM WILL BRING LOCAL GUSTY WINDS...SCATTERED RAIN AND SNOW
SHOWERS AND COLDER TEMPERATURES TO THE DISTRICT. DRIER AND WARMER
CONDITIONS ARE EXPECTED TO TAKE PLACE BY THE END OF THE WEEK. &&
.SHORT TERM...UPPER LOW OVER THE CALIFORNIA/ARIZONA BORDER AS OF 22Z
SUNDAY IS CONTINUING TO SLOWLY SHIFT EAST. MOISTURE WRAPPING AROUND
THE LOW HAS BASICALLY BEEN CONFINED TO INTERSTATE 15 SOUTH WITH
LIMITED SHOWER ACTIVITY OVER THE REMAINDER OF THE CWA TODAY. DRY
SLOT NOW FROM ABOUT KINGMAN TO NEEDLES IS BEGINNING TO FILL IN WITH
A BAND OF CONVECTION FORMING ALONG THE COLORADO RIVER VALLEY AND
ANOTHER BAND SEEN FURTHER TO THE SOUTHWEST. AS THE LOW SHIFTS EAST
TONIGHT THESE CONVECTIVE BANDS AND NORTHERN EXTENT OF THE MOISTURE
PLUME TO SHIFT EAST OUT OF THE CWA. SINCE THE SOUTHERN NEVADA
MOUNTAINS HAVE BEEN ON THE EXTREME NORTHERN PORTION OF THE MOISTURE
PLUME AND HAVE RECEIVE LIMITED PREC TODAY WILL CANCEL THE WINTER
ADVISORY FOR THIS AREA EARLY. HOWEVER...CONVECTIVE BANDS ROTATING
NORTH THROUGH SOUTHERN MOHAVE COUNTY WILL LIKELY PRODUCE BRIEF
HEAVY SNOW IN THE HUALAPAI MOUNTAINS AND WILL CONTINUE THE WINTER
WARNING THERE. IMPROVING CONDITIONS EXPECTED ON MONDAY AS CWA IS
BETWEEN SYSTEMS. NEXT SYSTEM DROPPING SOUTHEAST INTO CENTRAL
CALIFORNIA BY 06Z TUESDAY WHICH BEGINS THE NEXT ROUND OF WEATHER FOR
THE AREA. GOOD INDICATIONS OF DOWNSLOPE CONDITIONS FORMING ALONG THE
EAST SIDE OF THE SIERRA/WEST SIDE OF THE OWENS VALLEY/WHITE
MOUNTAINS AND ALONG THE EAST SIDE OF THE SPRING MOUNTAINS/WESTERN
PORTION OF THE LAS VEGAS VALLEY MONDAY NIGHT. WILL ISSUE A HIGH WIND
WATCH FOR THESE POSSIBLE WINDS IN THIS PACKAGE. NEXT CONCERN IS THE
LOW ITSELF WHICH RAPIDLY MOVES SOUTHEAST WITH THE CENTER OVER
EXTREME SOUTHERN NEVADA BY 18Z TUESDAY AND THEN WELL EAST OF THE
AREA BY 12Z WEDNESDAY. BRIEF HEAVY PRECIPITATION MAY BE NOTED WITH
THIS SYSTEM AS IT TRANSITIONS OVER THE AREA WITH THE BEST CHANCE
BEING LINCOLN COUNTY/NORTHERN MOHAVE COUNTY. POSSIBLE ADVISORY LEVEL
SNOWS MAY BE SEEN. THE OTHER CONCERN IS THE COLD AIR ASSOCIATED WITH
THE SYSTEM AS SNOW LEVELS MAY DROP TO POSSIBLY BELOW 3000 FEET WHICH
MAY BRING SOME SNOW TO FOOTHILLS AROUND THE LAS VEGAS VALLEY.
.LONG TERM...ACTIVE PATTERN LOOKS TO CONTINUE THROUGH THE EARLY PART
OF THE EXTENDED AS ANOTHER SYSTEM DROPS SOUTHEAST WEDNESDAY. THE
MODELS HAVE BEEN DEEPENING THIS SYSTEM OVER THE PAST COUPLE OF
RUNS...BUT IT STILL WILL BE MAINLY A GLANCING BLOW TO OUR NORTH AND
EAST. MAIN IMPACT WILL BE COOLER TEMPERATURES AND INCREASING
WINDS...ESPECIALLY WEDNESDAY NIGHT AND THURSDAY MORNING AS A FAIRLY
TIGHT NORTH/SOUTH PRESSURE GRADIENT DEVELOPS. THIS WOULD MAINLY
IMPACT THE COLORADO RIVER VALLEY WITH GUSTY WINDS OVERNIGHT. DID
INCREASE THE POPS ACROSS LINCOLN AND NORTHERN MOHAVE COUNTIES
WEDNESDAY...BUT THIS IS NOT EXPECTED TO BE A SIGNIFICANT PRECIP
EVENT. HIGH PRESSURE WILL THEN SET UP THURSDAY THROUGH FRIDAY WITH
WARMING TEMPERATURES AND DRIER CONDITIONS. THE RIDGE IS FORECAST TO
FLATTEN SATURDAY AS ANOTHER SYSTEM PUSHES INTO THE PACIFIC
NORTHWEST. MAIN IMPACT FROM THIS WILL BE SLIGHTLY COOLER
TEMPERATURES...BUT AS OF NOW PRECIPITATION IS NOT EXPECTED.
&&
.AVIATION...FOR MCCARRAN...SCATTERED SHOWERS WITH THE POSSIBILITY OF
SMALL HAIL WILL BE SEEN THROUGH 06Z THIS EVENING BEFORE DISSIPATING.
CIGS AROUND 5K FEET MAY LOWER TO AROUND 3K FEET AT TIMES THIS
EVENING. SOUTHEAST WINDS 6-8KTS ARE EXPECTED TO BECOME LIGHT AND
VARIABLE AFTER 04Z. EXPECT SCT-BKN CLOUDS AOA AFTER 06Z THIS EVENING
THROUGH MONDAY MORNING WITH LOWER CLOUDS IN THE VICINITY OF THE
MOUNTAINS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH
THIS EVENING ACROSS CLARK...WESTERN SAN BERNARDINO...AND MOHAVE
COUNTIES. THUNDERSTORMS WITH SMALL HAIL WILL ALSO BE POSSIBLE INTO
THIS EVENING. SHOWERS WILL GRADUALLY SHIFT FROM WEST TO EAST
OVERNIGHT. CIGS DOWN TO AROUND 2-3K FEET AT TIMES ACROSS MOHAVE
COUNTY WITH 4-5K FEET WEST. SOUTHEAST WINDS 6-10KTS WILL GRADUALLY
DIMINISH TO LIGHT AND VARIABLE OVERNIGHT. MOUNTAIN PEAKS...
ESPECIALLY MOHAVE AND CLARK COUNTIES WILL BE OBSCURED THROUGH
TONIGHT.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WATCH FROM EARLY MONDAY EVENING THROUGH LATE MONDAY
NIGHT FOR NVZ019-020.
AZ...WINTER STORM WARNING UNTIL 5 AM MST MONDAY FOR AZZ003.
CA...HIGH WIND WATCH FROM EARLY MONDAY EVENING THROUGH LATE MONDAY
NIGHT FOR CAZ519-521.
&&
JENSEN/GORELOW
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Mar 7, 5:47 AM PST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 547 AM PST SUN MAR 7 2010 AZZ001-002-036-CAZ519>527-NVZ014>017-020>022-080800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 547 AM PST SUN MAR 7 2010 /647 AM MST SUN MAR 7 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AREAS OF MODERATE RAINFALL CAN BE EXPECTED ACROSS EASTERN SAN BERNARDINO COUNTY AND SOUTHEAST NEVADA THIS EVENING AS A PACIFIC STORM MOVES INLAND ACROSS FAR SOUTHERN CALIFORNIA. SOUTHEAST SAN BERNARDINO COUNTY AND THE LOWER COLORADO RIVER VALLEY...FROM LAUGHLIN AND BULLHEAD CITY SOUTHWARD...COULD SEE MAINLY MINOR STREET FLOODING THIS AFTERNOON AND EVENING WITH LOCALIZED RAINFALL AMOUNTS UP TO AN INCH POSSIBLE. THE POTENTIAL FOR HAZARDOUS WEATHER PROGRESSIVELY DECREASES FOR AREAS FARTHER NORTH AND WEST WHICH WILL BE MORE REMOVED FROM THE STORM CENTER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY YET ANOTHER STORM WILL DROP INTO SOUTHERN NEVADA TUESDAY. THIS SYSTEM WILL BE COLDER AND COULD BRING A FEW TO SEVERAL INCHES OF SNOW ACCUMULATIONS TO THE MOUNTAINS ACROSS THE REGION ABOVE 4000 FEET. LIGHT SNOW MAY BE OBSERVED DOWN TO ELEVATIONS AROUND 3000 FEET. GUSTY NORTH WINDS WILL DEVELOP WEDNESDAY AND THURSDAY AND WILL BE STRONGEST DOWN THE COLORADO RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ003-NVZ018-019-080800- NORTHWEST DESERTS-SHEEP RANGE-SPRING MOUNTAINS- 547 AM PST SUN MAR 7 2010 /647 AM MST SUN MAR 7 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT PERIODS OF SNOW WILL OCCUR IN THE MOUNTAINS OF SOUTHERN NEVADA TODAY AND PERSIST ACROSS SOUTHERN MOHAVE COUNTY IN NORTHWEST ARIZONA THROUGH TONIGHT. AN ADDITIONAL 2 TO 4 INCHES CAN BE EXPECTED IN THE SOUTHERN NEVADA MOUNTAINS ABOVE 5000 FEET BY THIS AFTERNOON. THE HUALAPAI MOUNTAINS OF SOUTHERN MOHAVE COUNTY CAN EXPECT BETWEEN 6 AND 12 INCHES OF NEW SNOW ABOVE 5000 FEET BY EARLY MONDAY MORNING. MODERATE TO HEAVY RAIN OVER THE DESERTS OF SOUTHERN MOHAVE COUNTY THIS AFTERNOON AND EVENING COULD LEAD TO MINOR STREET FLOODING WITH LOCALIZED RAINFALL AMOUNTS UP TO AN INCH POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY YET ANOTHER STORM WILL DROP INTO SOUTHERN NEVADA TUESDAY. THIS SYSTEM WILL BE COLDER AND COULD BRING A FEW TO SEVERAL INCHES OF SNOW ACCUMULATIONS TO THE MOUNTAINS ABOVE 4000 FEET. LIGHT SNOW MAY BE OBSERVED DOWN TO ELEVATIONS AROUND 3000 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:56 AM PST | Winter Weather Advisory | VEF | Clark, Lincoln, Nye | 12 hr |
Nearby
High Wind Watches in Nevada, 2010High Wind Watches in California, 2010Every high wind watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.